×

zbMATH — the first resource for mathematics

A general approach to the optimality of minimum distance estimators. (English) Zbl 0584.62041
This paper develops a fairly general approach to the locally asymptotic minimaxity of estimators based on, among others, methods like minimum Hellinger, minimum chi square, minimum M-functions. First an abstract asymptotic minimax result is obtained, which in turn is applied to various practical situations to study the asymptotic minimaxity and asymptotic normality of estimators.
The results obtained unify several studies in literature. Some of the applications include Cramér-von Mises estimation, simple regression and estimators based on spectral functions.
Reviewer: C.Srinivasan

MSC:
62F12 Asymptotic properties of parametric estimators
62F35 Robustness and adaptive procedures (parametric inference)
62G20 Asymptotic properties of nonparametric inference
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Rudolf Beran, Efficient robust estimates in parametric models, Z. Wahrsch. Verw. Gebiete 55 (1981), no. 1, 91 – 108. · Zbl 0446.62034 · doi:10.1007/BF01013463 · doi.org
[2] David Blackwell, Equivalent comparisons of experiments, Ann. Math. Statistics 24 (1953), 265 – 272. · Zbl 0050.36004
[3] E. Bolthausen, Convergence in distribution of minimum-distance estimators, Metrika 24 (1977), no. 4, 215 – 227. · Zbl 0396.62022 · doi:10.1007/BF01893411 · doi.org
[4] Prabir Burman, Estimation of the mixing distribution, 1983 (preprint). · Zbl 0586.62044
[5] Robert B. Davies, Asymptotic inference in stationary Gaussian time-series, Advances in Appl. Probability 5 (1973), 469 – 497. · Zbl 0276.62078 · doi:10.2307/1425830 · doi.org
[6] J. L. Doob, Stochastic processes, John Wiley & Sons, Inc., New York; Chapman & Hall, Limited, London, 1953. · Zbl 0053.26802
[7] Jaroslav Hájek, Local asymptotic minimax and admissibility in estimation, Proceedings of the Sixth Berkeley Symposium on Mathematical Statistics and Probability (Univ. California, Berkeley, Calif., 1970/1971) Univ. California Press, Berkeley, Calif., 1972, pp. 175 – 194.
[8] Peter J. Huber, Robust statistics, John Wiley & Sons, Inc., New York, 1981. Wiley Series in Probability and Mathematical Statistics. · Zbl 0536.62025
[9] I. A. Ibragimov, An estimate for the spectral function of a stationary Gaussian process, Teor. Verojatnost. i Primenen 8 (1963), 391 – 430 (Russian, with English summary).
[10] H. Koul and T. de Wet, Minimum distance estimation in a linear regression model, Ann. Statist. 11 (1983), no. 3, 921 – 932. · Zbl 0521.62023
[11] Vincent N. LaRiccia, Asymptotic properties of weighted \?² quantile distance estimators, Ann. Statist. 10 (1982), no. 2, 621 – 624. · Zbl 0488.62020
[12] L. Le Cam, Sufficiency and approximate sufficiency, Ann. Math. Statist. 35 (1964), 1419 – 1455. · Zbl 0129.11202 · doi:10.1214/aoms/1177700372 · doi.org
[13] Lucien M. Le Cam, Théorie asymptotique de la décision statistique, Séminaire de Mathématiques Supérieures, No. 33 (Été, 1968), Les Presses de l’Université de Montréal, Montreal, Que., 1969 (French). · Zbl 0374.62024
[14] L. Le Cam, Limits of experiments, Proceedings of the Sixth Berkeley Symposium on Mathematical Statistics and Probability (Univ. California, Berkeley, Calif., 1970/1971) Univ. California Press, Berkeley, Calif., 1972, pp. 245 – 261.
[15] L. LeCam, Convergence of estimates under dimensionality restrictions, Ann. Statist. 1 (1973), 38 – 53. · Zbl 0255.62006
[16] P. W. Millar, Asymptotic minimax theorems for the sample distribution function, Z. Wahrsch. Verw. Gebiete 48 (1979), no. 3, 233 – 252. · Zbl 0387.62029 · doi:10.1007/BF00537522 · doi.org
[17] P. Warwick Millar, Robust estimation via minimum distance methods, Z. Wahrsch. Verw. Gebiete 55 (1981), no. 1, 73 – 89. · Zbl 0461.62036 · doi:10.1007/BF01013462 · doi.org
[18] William C. Parr, Minimum distance estimation: a bibliography, Comm. Statist. A — Theory Methods 10 (1981), no. 12, 1205 – 1224. · Zbl 0458.62035
[19] William C. Parr and William R. Schucany, Minimum distance and robust estimation, J. Amer. Statist. Assoc. 75 (1980), no. 371, 616 – 624. · Zbl 0481.62031
[20] W. C. Parr and T. de Wet, On minimum weighted Cramer-von Mises statistic estimation, 1980 (preprint). · Zbl 0467.62034
[21] K. R. Parthasarathy, Probability measures on metric spaces, Probability and Mathematical Statistics, No. 3, Academic Press, Inc., New York-London, 1967. · Zbl 0153.19101
[22] D. Pollard, The minimum distance method of testing, Metrika 27 (1980), no. 1, 43 – 70. · Zbl 0425.62029 · doi:10.1007/BF01893576 · doi.org
[23] George G. Roussas, Contiguity of probability measures: some applications in statistics, Cambridge University Press, London-New York, 1972. Cambridge Tracts in Mathematics and Mathematical Physics, No. 63. · Zbl 0265.60003
[24] Robert J. Serfling, Approximation theorems of mathematical statistics, John Wiley & Sons, Inc., New York, 1980. Wiley Series in Probability and Mathematical Statistics. · Zbl 0538.62002
[25] Galen R. Shorack, Convergence of quantile and spacings processes with applications, Ann. Math. Statist. 43 (1972), 1400 – 1411. · Zbl 0249.62021 · doi:10.1214/aoms/1177692373 · doi.org
[26] J. Wolfowitz, The minimum distance method, Ann. Math. Statist. 28 (1957), 75 – 88. · Zbl 0086.35403 · doi:10.1214/aoms/1177707038 · doi.org
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.